×

\({\mathcal D}\)-modules and characters of semisimple Lie groups. (English) Zbl 1057.22018

The authors study some properties of the semisimple Lie groups related to the eigendistributions invariant under the adjoint action and the relation with the Hotta-Kashiwara \(\mathcal{D}\)-module. Let \(G_{{R}}\) be a real semisimple Lie group. The Harish-Chandra theorem asserts that all invariant eigendistributions on \(G_{{R}}\) are locally integrable functions. The authors show that the Harish-Chandra theorem and its extension to symmetric pairs are consequences of an algebraic property of the Hotta-Kashiwara \(\mathcal{D}\)-module. If \(\mathcal{M}\) is a holonomic \(\mathcal{D}_X\)-module on a manifold \(X\), then to each submanifold \(Y\) of \(X\) a polynomial is associated that is called the \(b\)-function of \(\mathcal{M}\) along \(Y\). The module \(\mathcal{M}\) is tame if there exists a locally finite stratification \(X=\bigcup X_a\) such that for each \(a\), the roots of the \(b\)-function of \(\mathcal{M}\) along \(X_a\) are greater than the opposite of the codimension of \(X_a\).
The authors show that the Hotta-Kashiwara module is tame in the semisimple case, and in the case of symmetric pairs, they find a relation between the roots of the \(b\)-functions and some numbers introduced by Sekiguchi. Concerning the integrability of the solutions in the case of symmetric pairs, the authors obtain this property under a condition that is slightly stronger than the condition satisfied by nice pairs. The tame \(\mathcal{D}\)-modules have no quotients supported by a hypersurface. The \(L^p\)-growth of the solutions is given by the roots of the \(b\)-functions. The authors present an example of nontrivial holonomic \(\mathcal{D}\)-modules for which it is possible to calculate the \(b\)-functions explicitly.

MSC:

22E46 Semisimple Lie groups and their representations
17B15 Representations of Lie algebras and Lie superalgebras, analytic theory
35A27 Microlocal methods and methods of sheaf theory and homological algebra applied to PDEs
35D10 Regularity of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] M. Atiyah, “Characters of semisimple Lie groups (lecture notes, 1976)” in Collected Works, Vol. 4: Index Theory, 2 , Oxford Sci. Publ., Oxford Univ. Press, New York, 1988, 491-557.
[2] J.-E. Björk, Rings of Differential Operators , North-Holland Math. Library 21 , North-Holland, Amsterdam, 1979.
[3] —-, Analytic \(\mathcal D\) -Modules and Applications, Math. Appl. 247 , Kluwer, Dordrecht, Netherlands, 1993.
[4] N. Bourbaki, Éléments de mathématique, fasc. 38: Groupes et algèbres de Lie, chapitre 8: Algèbres de Lie semi-simples déployées , Actualités Sci. Indust. 1364 , Hermann, Paris, 1975.
[5] Harish-Chandra, Invariant eigendistributions on semisimple Lie groups , Bull. Amer. Math. Soc. 69 (1963), 117-123. · Zbl 0115.10801
[6] -. -. -. -., Invariant eigendistributions on a semisimple Lie group , Trans. Amer. Math. Soc. 119 (1965), 457-508. JSTOR: · Zbl 0199.46402
[7] S. Helgason, Differential Geometry, Lie Groups, and Symmetric Spaces , Pure Appl. Math. 80 , Academic Press, New York, 1978. · Zbl 0451.53038
[8] R. Hotta and M. Kashiwara, The invariant holonomic system on a semisimple Lie algebra , Invent. Math. 75 (1984), 327-358. · Zbl 0538.22013
[9] M. Kashiwara, On holonomic systems of differential equations, II , Invent. Math. 49 (1978), 121-135. · Zbl 0401.32005
[10] —-, Systems of Microdifferential Equations , Progr. Math. 34 , Birkhäuser, Boston, 1983.
[11] -. -. -. -., “Vanishing cycles and holonomic systems of differential equations” in Algebraic Geometry (Tokyo/Kyoto, 1982) , Lecture Notes in Math. 1016 , Springer, Berlin, 1983, 134-142. · Zbl 0566.32022
[12] -. -. -. -., The Riemann-Hilbert problem for holonomic systems , Publ. Res. Inst. Math. Sci. 20 (1984), 319-365. · Zbl 0566.32023
[13] M. Kashiwara and T. Kawai, “Second-microlocalization and asymptotic expansions” in Complex Analysis, Microlocal Calculus and Relativistic Quantum Theory (Les Houches, France, 1979) , Lecture Notes in Phys. 126 , Springer, Berlin 1980, 21-76. · Zbl 0458.46027
[14] -. -. -. -., On the holonomic systems of microdifferential equations, III : Systems with regular singularities, Publ. Res. Inst. Math. Sci. 17 (1981), 813-979. · Zbl 0505.58033
[15] B. Kostant, The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group , Amer. J. Math. 81 (1959), 973-1032. JSTOR: · Zbl 0099.25603
[16] B. Kostant and S. Rallis, Orbits and representations associated with symmetric spaces , Amer. J. Math 93 (1971), 753-809. JSTOR: · Zbl 0224.22013
[17] Y. Laurent, Polygône de Newton et b-fonctions pour les modules microdifférentiels , Ann. Sci. École Norm. Sup. (4) 20 (1987), 391-441. · Zbl 0646.58021
[18] -. -. -. -., Vanishing cycles of \(\mathcalD\)-modules , Invent. Math. 112 (1993), 491-539. · Zbl 0799.32031
[19] -. -. -. -., Vanishing cycles of irregular \(\mathcalD\)-modules , Compositio Math. 116 (1999), 241-310. · Zbl 0940.32005
[20] -. -. -. -., “Regularity of \(\mathcal D\)-modules associated to a symmetric pair” in Autour de l’analyse microlocale , Astérisque 284 , Soc. Math. France, Montrouge, 2003, 165-180.
[21] Y. Laurent and T. Monteiro Fernandes, Systèmes différentiels fuchsiens le long d’une sous-variété , Publ. Res. Inst. Math. Sci. 24 (1988), 397-431. · Zbl 0704.35032
[22] Y. Laurent and P. Schapira, Image inverses des modules différentiels , Compositio Math. 61 (1987), 229-251. · Zbl 0617.32014
[23] T. Levasseur and J. T. Stafford, Invariant differential operators and a homomorphism of Harish-Chandra , J. Amer. Math. Soc. 8 (1995), 365-372. JSTOR: · Zbl 0837.22011
[24] -. -. -. -., The kernel of an homomorphism of Harish-Chandra , Ann. Sci. École Norm. Sup. (4) 29 (1996), 385-397. · Zbl 0859.22010
[25] -. -. -. -., Invariant differential operators on the tangent space of some symmetric spaces , Ann. Inst. Fourier (Grenoble) 49 (1999), 1711-1741. · Zbl 0943.22015
[26] J.-P. Ramis, Théorèmes d’indices Gevrey pour les équations différentielles ordinaires , Mem. Amer. Math. Soc. 48 (1984), no. 296. · Zbl 0555.47020
[27] R. W. Richardson, Orbits, invariants, and representations associated to involutions of reductive groups , Invent. Math. 66 (1982), 287-312. · Zbl 0508.20021
[28] M. Sato, T. Kawai, and M. Kashiwara, “Microfunctions and pseudo-differential equations” in Hyperfunctions and Pseudo-Differental Equations (Katata, Japan, 1971) , Lecture Notes in Math. 287 , Springer, Berlin, 1973, 265-529. · Zbl 0277.46039
[29] J. Sekiguchi, “Invariant spherical hyperfunctions on the tangent space of a symmetric space” in Algebraic Groups and Related Topics (Kyoto/Nagoya, Japan, 1983) , Adv. Stud. Pure Math. 6 , North-Holland, Amsterdam, 1985, 83-126. · Zbl 0578.22011
[30] V. S. Varadarajan, Lie Groups, Lie Algebras, and Their Representations , Prentice-Hall Ser. Modern Anal., Prentice-Hall, Englewood Cliffs, N.J., 1974. · Zbl 0371.22001
[31] —-, Harmonic Analysis on Real Reductive Groups , Lecture Notes in Math. 576 , Springer, Berlin, 1977. · Zbl 0354.43001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.